Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 196, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jul 5, 2007, 9:03 PM CDT for Collin County, Texas. It took effect at Jul 6, 2007, 12:04 AM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 9:03 PM CDT (02:03 UTC)
- In effect from
- Jul 6, 2007, 12:04 AM CDT
- Expired
- Jul 7, 2007, 9:00 PM CDT
- In force
- 45 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jul 5, 8:21 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 5, 8:21 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 821 PM CDT THU JUL 5 2007 .UPDATE... A FEW MINOR TWEAKS TO TONE RAIN CHANCES OVER THE WRN 2/3 OF N TX FOR THIS EVENING...WHILE KEEPING POPS/QPF VERY HIGH OVER AREAS E OF I-35...AS ANOTHER SPOKE OF MID LVL ENERGY CONTINUES LIFTING NWD ACROSS THESE AREAS. UPPER LOW PER SATELLITE/RADAR TRENDS LOOKS TO BE IN THE VICINITY OF MARLIN OR FALLS COUNTY JUST SE OF WACO...DRIFTING SLOWLY NNE ATTM. FLASH FLOOD WARNINGS IN EFFECT CURRENTLY FOR HENDERSON /ANDERSON COUNTIES...AND MORE MAY BE NEEDED FURTHER NORTH TOWARD CANTON/EMORY/SULPHUR SPRINGS THE NEXT 3-6 HOURS. WE EXPECT S/W TO SLOW DOWN AS IT NEARS THE RED RIVER NEAR PARIS BY MIDNIGHT AND AFTER...AS DEFORMATION ZONE IS PARKED ACROSS SE OK AREA. THIS COULD LEAD TO FAIRLY WIDESPREAD FLASH FLOODING OVERNIGHT INTO FRI A.M EAST OF A SHERMAN...MCKINNEY...DALLAS...WAXAHACHIE...CORSICANA.. FAIRFIELD LINE. BEARS WATCHING WITH ANTECEDENT OVER-SATURATED SOILS. ACTIVITY SHOULD BE MORE SCATTERED TO THE W/NW OF THE UPPER LOW CENTER OR OVER AREAS W OF I-35. OTHERWISE...FFA/FCST UPDATE SENT WITH THIS TREND IN MIND. ALSO UPDATED ALL OTHER TRENDS IN FCST. UPDATE SENT ALREADY. && .PREV DISCUSSION... /ISSUED 558 PM CDT THU JUL 5 2007/ AVIATION... 558 PM CDT / 2258 UTC. UPPER LOW STILL LOCATED NEAR KTPL WITH PRECIPITATION SHIELD WRAPPED AROUND IT AND AFFECTING MUCH OF THE REGION. EXPECTED PRECIPITATION TO DIMINISH THIS EVENING THEN FLARE UP AGAIN OVERNIGHT THROUGH MID MORNING. UPPER LOW SHOULD BE MOVING NORTHWARD FRIDAY WITH MUCH LESS CONVECTION EXPECTED ACROSS NTX FRIDAY AFTERNOON. WILL HOLD ONTO GENERALLY MVFR CIGS THIS EVENING...THEN TREND TO LOW MVFR & IFR AFTER 06Z WITH PRECIPITATION RETURNING AS WELL. BECOMING MVFR FRIDAY MORNING...BUT SLOWLY. SURFACE WINDS GENERALLY NORTHEAST LT 10KTS BUT TRENDING MORE NORTHERLY WITH TIME. 75 DISCUSSION... 247 PM CDT. COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH ORIGINATED ALONG THE COAST CONTINUES TO ROTATE SLOWLY NORTHWARD AND HAS SHOWED LITTLE SIGN OF DISSIPATING. HEAVIEST RAIN AREA IN THE CWA IS NOW CENTERED FROM WEATHERFORD TO FLOWER MOUND TO CANTON. THIS IS A PSEUDO-WARM RAIN SCENARIO WITH LITTLE LIGHTNING AND CELLS EXHIBITING A BOTTOM- HEAVY REFLECTIVITY STRUCTURE. RAINFALL RATES HAVE GENERALLY AVERAGED BETWEEN A QUARTER AND A HALF-INCH PER HOUR. MAIN UPPER LOW IS NOW EASILY LOCATED VIA RADAR NEAR GRANGER...AND IS PROGGED TO MOVE NORTH OVER THE NEXT 24 HOURS. FLOODING CONCERN WILL CONTINUE TO BE FOCUSED OVER THE SOUTH AND EAST...HOWEVER A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE CWA THROUGH 00Z FRIDAY. WITH SATURATED GROUNDS...MANY COUNTIES NEED ONLY A SMALL AMOUNT OF RAIN TO PRODUCE FLASH FLOODING. BOTH THE GFS AND NAM KEEP PRECIP BULLSEYES OVER THE CWA OVERNIGHT...AND WANT TO GENERATE ANOTHER MCS OVER THE EAST SIMILAR TO TODAYS. SATURDAY ALSO LOOKS WET...WITH THE EASTERN COUNTIES AGAIN HAVING THE HIGHEST RAIN CHANCES. PW VALUES WILL APPROACH 2.30 INCHES ON FRIDAY...WHICH IS EXTREMELY ABERRANT... EVEN FOR JULY. ON SUNDAY BOTH THE GFS AND NAM AGREE ON TAKING A MAIN PIECE OF ENERGY ASSOCIATED WITH THE UPPER LOW EAST AS THE JET STREAM DIVES SOUTH IN RESPONSE TO A PIVOTING SYSTEM IN EASTERN CANADA. THIS LEAVES NORTH TEXAS IN NORTHWEST FLOW ALOFT...DRYING OUT THE COLUMN SUBSTANTIALLY. THE BERMUDA HIGH WILL SLOWLY GAIN FOOTING AND BUILD WESTWARD BY TUESDAY...PUTTING NORTH TEXAS IN LIMBO AGAIN WITH WEAK TROUGHING ALOFT AND HIGH PRESSURE ON EITHER SIDE. MAJOR DISAGREEMENT EXIST AMONG THE MODELS AS FAR AS HIGH TEMPERATURES THIS WEEKEND. THE ETA KEEPS NORTH TEXAS RAINY AND CLOUDY LONGER THEN THE GFS...WHICH RESULTS IN MAJOR DISCREPANCIES FOR THE HIGH TEMPERATURES FORECAST ON SATURDAY. WILL CAUTIOUSLY TEMPER THE GFS...REMEMBERING THAT IS IT JULY IN NORTH TEXAS. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 84 71 89 74 / 70 60 30 20 20 WACO, TX 72 85 71 90 72 / 60 70 40 30 20 PARIS, TX 70 82 69 87 70 / 90 60 40 30 20 DENTON, TX 71 84 68 90 71 / 60 50 30 20 20 MCKINNEY, TX 71 84 70 89 69 / 80 60 30 20 20 DALLAS, TX 72 84 73 89 75 / 80 60 30 20 20 TERRELL, TX 71 84 71 88 73 / 90 60 40 30 20 CORSICANA, TX 72 84 71 87 72 / 80 70 40 30 20 TEMPLE, TX 71 85 70 88 72 / 60 70 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 05/13
Hazardous weather outlook, Jul 5, 8:27 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 827 PM CDT THU JUL 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 827 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS TONIGHT. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL BE QUITE ACTIVE EAST OF I-35 OVERNIGHT...ESPECIALLY AFTER MIDNIGHT AND PARTICULARLY EAST OF A BONHAM TO CENTERVILLE LINE. OVERNIGHT RAIN AMOUNTS UP TO 2 INCHES WITH ISOLATED POCKETS AROUND 3 INCHES ARE POSSIBLE. CLOUD TO GROUND LIGHTNING WILL BE A THREAT NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE ACROSS ALL OF NORTH TEXAS FRIDAY. ALTHOUGH THE COVERAGE OF RAIN ACTIVITY WILL BE MUCH LESS THIS WEEKEND AND NEXT WEEK...INDIVIDUAL SHOWERS AND THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVER NIGHT... GENERALLY EAST OF I 35.
In the hours before
Local storm report, Jul 5, 3:04 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD WYLIE 33.04N 96.51W
07/05/2007 COLLIN TX TRAINED SPOTTER
FLOODING AND TWO STREETS CLOSED IN WYLIE.Local storm report, Jul 5, 8:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLOOD PALESTINE 31.76N 95.65W
07/05/2007 ANDERSON TX LAW ENFORCEMENT
SEVERAL COUNTY ROADS (CR420, CR463, AND CR 475 BETWEEN
HWY(S) 287 AND CR473) COVERED WITH WATER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 5, 8:40 PM CDT | Flash Flood Warning | FWD | Anderson | 2 hr |
| Jul 5, 9:36 PM CDT | Flash Flood Warning | FWD | Henderson | 114 min |
| Jul 5, 10:13 PM CDT | Flash Flood Warning | FWD | Rains | 4 hr |
| Jul 5, 10:40 PM CDT | Flash Flood Warning | FWD | Ellis, Kaufman | 4 hr |
| Jul 5, 10:40 PM CDT | Flash Flood Warning | FWD | Ellis, Hopkins, Hunt, Kaufman, Rockwall | 4 hr |
| Jul 5, 10:45 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 5, 11:17 PM CDT | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Jul 6, 12:09 AM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jul 6, 12:29 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| Jul 6, 1:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 114 min |
| Jul 6, 1:40 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 6, 2:09 AM CDT | Flash Flood Warning | FWD | Rains | 2 hr |
| Jul 6, 2:41 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt, Kaufman | 3 hr |
| Jul 6, 3:07 AM CDT | Flash Flood Warning | FWD | Leon | 113 min |
| Jul 6, 3:24 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 2 hr |
| Jul 6, 4:11 AM CDT | Flash Flood Warning | FWD | Rains | 3 hr |
| Jul 6, 4:55 AM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jul 6, 5:27 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Jul 6, 5:44 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Jul 6, 7:32 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 6, 10:48 AM CDT | River Flood Warning | FWD | Limestone | 22 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.